Dr. Rassman, I urge you to post this account of my allergic reaction to Propecia. Approx. 5 weeks ago I started on daily use of Propecia. In the first 2 weeks I didn’t notice any significant effects except mild loss of libido. Around week 3 or so I started to develop what I thought was a normal Winter time stuffy nose. I also started to hear strange little sounds like crickets and thought that was odd. What were crickets doing out in the Winter ? My so called stuffy nose continued to get worse until on day I was so stuffed my mucous would not drain out of my ear and I developed a severe case of Tinnitus. I also started to experience what I thought was overly sensitive ears.
I went to 2 Dr.’s and both diagnosed me with upper viral infection and eustachian tube dysfunction. I was given oral/nasal cortisone to help open my eustachian tubes, had a audiogram which was o.k. My throat was a little tight and as I continued to take the cortisone oral tabs and spray my symptoms would temporarily get better. I was told that Upper Viral Infection would take as long as 2 weeks so I just kept taking the meds. I noticed late at night my symptoms seem to get a little better and in the morning they would get worse.
This morning I took my Propecia and within no time my Tinnitus had gotten worse. I took my Cortisone and got a little better. I finally made the connection after 2 weeks of this that I was having an allergic reaction to the Propecia, causing the inflamed throat/ETD/Tinnitus and upper viral infection. I also found one other person on the net with identical symptoms. I also experienced a strange pressure in my head as though my head were being inflated and deflated slightly and “brain fog”.
Please help get the word out.
Thank you for sharing your experience, but it is hard to make a direct correlation. Based on what you’ve described, it sounds like an viral upper respiratory infection, as your doctor pointed out. Perhaps you should stop taking Propecia to see if your symptoms go away. I suspect if it is a viral infection, your symptoms will go also away. If you feel that you are allergic to Propecia, check with the doctor who prescribed it and consider stopping it.